Medicines Control Authority of Zimbabwe (MCAZ) has disclaimed recent reports suggesting that a Bulawayo woman could have her hands and feet amputated due to the adverse effects of a COVID-19 jab she took in July this year.

In a video that has gone viral on social media, twenty-six-year-old Cleopatra Ncube from Cowdry Park claimed that she received a Sinovac jab on July 27 and immediately fell sick. Ncube claims her health deteriorated soon after receiving the jab and had to be admitted to the hospital for two weeks as her hands and feet turned black.

In an interview with a local publication, MCAZ spokesperson Shingai Gwatidzo said there were not aware of the issue adding that in the absence of a proper scientific assessment report prepared by qualified health experts, it was misleading and reckless to blame the Sinovac vaccine for her problems.

“The social media post was devoid of the necessary information for a definitive conclusion to be made that the injuries exhibited in the video are, indeed, linked to the COVID-19 vaccine,” Gwatidzo said.

“For the case in question, an AEFI (adverse events following immunization) report should be submitted, with the guidance of qualified healthcare practitioners. The report must contain COVID-19 vaccine information (batch number, expiry, date, and time of vaccination) and relevant patient information prior to vaccination,” she said.

Gwatidzo said the report should also contain details of examinations undertaken and medical care given as well as details of vaccinations at the vaccination site and similar community reactions.

“Causality assessment will then be conducted to determine whether the vaccines are linked to the suspected AEFIs reported,”

Gwatidzo said the majority of the AEFI reports received by MCAZ were consistent with the safety profile of the vaccines.

“A few serious AEFIs were also reported and these included seizures, stroke, angioedema, deep vein thrombosis. Causality assessment is done for all received reports, to determine if the reported reaction could have been caused by the vaccine administered,” Gwatidzo said.

The post MCAZ Discards Byo Woman’s Sinovac Side-Effects Story appeared first on 263Chat.

Leave a Reply

Your email address will not be published. Required fields are marked *